Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 270, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2012, 7:31 PM CDT for 4 parishes in Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 7:31 PM CDT (00:31 UTC)
- Expired
- May 21, 2012, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KJAN 220031
SVRJAN
LAC041-065-083-107-220115-
/O.NEW.KJAN.SV.W.0270.120522T0031Z-120522T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
SOUTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
EAST CENTRAL RICHLAND PARISH IN NORTHEAST LOUISIANA...
NORTH CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 815 PM CDT
* AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BAKERS MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOMERSET BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3216 9122 3210 9147 3208 9187 3220 9179
3234 9174 3239 9166 3245 9149 3237 9136
TIME...MOT...LOC 0031Z 324DEG 17KT 3230 9147
$$
MRM1 follow-up statement
923
WWUS54 KJAN 220053
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT MON MAY 21 2012
LAC083-220103-
/O.CAN.KJAN.SV.W.0270.000000T0000Z-120522T0115Z/
RICHLAND LA-
753 PM CDT MON MAY 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHLAND PARISH
IS CANCELLED...
LAT...LON 3226 9174 3230 9163 3233 9148 3231 9132
3216 9122 3210 9147 3208 9187 3220 9179
TIME...MOT...LOC 0053Z 324DEG 17KT 3222 9140
$$
LAC041-065-107-220115-
/O.CON.KJAN.SV.W.0270.000000T0000Z-120522T0115Z/
TENSAS LA-FRANKLIN LA-MADISON LA-
753 PM CDT MON MAY 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN MADISON...CENTRAL FRANKLIN AND NORTH CENTRAL TENSAS
PARISHES...
AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
EAST OF CROWVILLE MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOMERSET BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3226 9174 3230 9163 3233 9148 3231 9132
3216 9122 3210 9147 3208 9187 3220 9179
TIME...MOT...LOC 0053Z 324DEG 17KT 3222 9140
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:11 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 21, 4:11 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT MON MAY 21 2012 .DISCUSSION... REMAINDER OF THE AFTERNOON INTO THE EVENING...THUNDERSTORMS HAVE ERUPTED ACROSS MUCH OF THE ARKLAMISS AS EXPECTED WITH THE APPROACHING SHORTWAVE TROUGH AND COLD FRONT. MOST ACTIVITY CONFINED TO AREAS ALONG THE NATCHEZ TRACE PARKWAY WHERE MID LEVEL LAPSE RATES OF ~6.5 DEG C/KM AND SFC DEWPOINTS IN THE MID 60S ARE CONTRIBUTING TO MIXED LAYER AROUND 2000 J/KG...BUT ADDITIONAL TSTMS ARE DEVELOPING UPSTREAM OVER SOUTHEAST ARKANSAS. DEEP SUB-CLOUD LAYER AND STEEP LOW LEVEL LAPSE RATES WILL ENHANCE DEVELOPING COLD POOLS (AND ATTENDANT SVR WIND GUST RISK) WITH NW FLOW ALOFT HELPING TO ACCELERATE THEM AS CLUSTERS OF CELLS ORGANIZE INTO LINE SEGMENTS. HAIL AND STRONG TO SVR WIND GUSTS WILL ARE STILL THE MAIN CONCERNS. DEPENDING ON HOW MUCH ACCELERATION TAKES PLACE... THE RISK FOR STORMS WILL END QUICKLY THIS EVENING...ESPECIALLY THE BOUNDARY LAYER STABILIZES WITH NIGHTTIME COOLING. TONIGHT THROUGH TUESDAY NIGHT...GUIDANCE CONTINUES TO QUICKEN THE PACE ON THE SHORTWAVE TROUGH PASSAGE AND A SUBSIDENT DRY AIRMASS TO FOLLOW. SO LOOKS LIKE PRECIP WILL END TONIGHT WITH SURFACE HIGH PRESSURE AND MUCH DRIER AIR MOVING IN FOR TUESDAY AND TUESDAY NIGHT ACROSS THE ENTIRE ARKLAMISS. /EC/ WEDNESDAY THROUGH NEXT MONDAY...WITH HIGH PRESSURE AT THE SURFACE... UPPER RIDGING WILL BUILD INTO AND STRENGTHEN ACROSS THE FORECAST AREA DURING THE FORECAST PERIOD. ANY CHANCE FOR RAIN DURING THIS TIME LOOK TO BE SLIM AND CONFINED TO THE LATE AFTERNOON HOURS. CONDITIONS WILL ALSO WARM THROUGH THE PERIOD AS HIGHS IN THE UPPER 80S DURING MID- WEEK...CLIMB INTO THE LOWER 90S HEADING INTO MEMORIAL DAY WEEKEND. MEANWHILE...LOWS EACH NIGHT WILL ONLY FALL INTO THE MID AND UPPER 60S. /19/ && .AVIATION...TSRA XPCTD ACROSS THE REGION THRU THE REST OF THE AFTN AND INTO THE EVENING. ISOLD SEVERE TSRA(60 MPH WINDS AND QUARTER SIZE HAIL) WILL BE PSBL AS THIS ACTIVITY PASSES. VFR CONDS TO PREVAIL FOR THE MOST PART BUT A TEMPORARY DROP TO IFR IN RAIN WILL BE PSBL WITHIN TSRA. TSRA SHOULD DIMINISH BY 02Z WITH A GRADUAL CLEARING TREND XPCTD INTO TONIGHT. VFR CONDS TO PREVAIL AT MOST SITES AFTER 02Z...HOWEVER IFR CIG/VIS WILL BE PSBL EARLY TOMORROW MORNING AT HBG. WINDS WILL GRADUALLY BECOME WRLY AND THEN NRLY TODAY AS A COLD FRONT APPROACHES THE REGION FROM THE NORTH. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 83 54 87 / 34 3 0 7 MERIDIAN 58 82 52 87 / 38 5 0 7 VICKSBURG 57 82 51 88 / 18 4 0 7 HATTIESBURG 61 86 55 89 / 36 4 5 5 NATCHEZ 61 82 56 86 / 28 3 0 11 GREENVILLE 59 79 54 86 / 10 4 0 7 GREENWOOD 57 79 51 85 / 10 3 0 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/19/BK
Hazardous weather outlook, May 21, 2:49 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT MON MAY 21 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 249 PM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS INTO THE EVENING HOURS AHEAD OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE REGION TONIGHT. THE PRIMARY RISKS WILL BE DAMAGING WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZE HAIL. THE STORMS WILL GENERALLY MOVE TO THE SOUTH SOUTHEAST THROUGH THE AFTERNOON...WITH MOST OF THE STRONG TO SEVERE ACTIVITY ENDING BETWEEN 8 AND 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED UNTIL 8 OR 9 PM THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, May 21, 6:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL HOLLY BLUFF 32.82N 90.71W
05/21/2012 E0.88 INCH YAZOO MS TRAINED SPOTTER
&&
AEGLocal storm report, May 21, 7:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 5 E RAYVILLE 32.47N 91.67W
05/21/2012 E1.00 INCH RICHLAND LA PUBLIC
NICKEL TO QUARTER SIZED HAIL AT GROCERY AT BEES BAYOU
EXIT OFF INTERSTATE 20
&&
AEGLocal storm report, May 21, 7:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 E RAYVILLE 32.47N 91.67W
05/21/2012 RICHLAND LA LAW ENFORCEMENT
TREES DOWN AT THE AREA AROUND THE BEES BAYOU EXIT OFF
INTERSTATE 20
&&
AEGLocal storm report, May 21, 7:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL EDEN 32.99N 90.32W
05/21/2012 E0.50 INCH YAZOO MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED IN EDEN BY EMERGENCY MANAGMENT
0650 PM HAIL MYRLEVILLE 32.71N 90.28W
05/21/2012 E0.25 INCH YAZOO MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED BY EMERGENCY MANAGEMENT
&&Special weather statement, May 21, 7:21 PM CDT, 10 minutes before
MSZ042-043-220040-
MADISON MS-YAZOO MS-
721 PM CDT MON MAY 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT MON MAY 21 2012
...STRONG THUNDERSTORM MOVING FROM YAZOO INTO MADISON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF MYRLEVILLE AT 720
PM CDT...MOVING SOUTHEAST AT 20 MPH.
HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY WITH THIS STORM.
PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3269 8984 3252 9003 3253 9030 3270 9035
3281 9018
TIME...MOT...LOC 0020Z 323DEG 17KT 3268 9020
EECLocal storm report, May 21, 7:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 NW RENFROE 32.87N 89.46W
05/21/2012 E1.00 INCH LEAKE MS PUBLIC
DAMAGED A GARDEN AND DOWNED SEVERAL LARGE LIMBS
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 36 min |
| May 21, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 46 min |
| May 21, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 48 min |
| May 21, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.